Histospline functions in reconstructing functions using integral values

Authors

  • A.R. Hayotov V.I.Romanovskiy Institute of Mathematics, AS RUz Author
  • M.M. Mukhtorova Bukhara State University Author

DOI:

https://doi.org/10.71310/pcam.4-1_75.2026.01

Keywords:

approximation, natural spline, histogram, histopolation, histospline

Abstract

Background: Reconstructing continuous functions from their integral values over specific intervals is a significant problem in applied and computational mathematics, especially when direct node values are unavailable. Several researchers have conducted studies in this area, proposing various methods to reconstruct functions, such as traditional approaches, algebraic techniques and others.

Purpose: The objective of this paper is to study the histospline method in Sobolev spaces to reconstruct continuous functions given by their interval integral values and to obtain explicit representation formulas for the coefficients.

Method: The histospline method is investigated in the Sobolev spaces to reconstruct functions given by their interval integral values. It is shown that when the derivative is applied to the natural spline, the degree of the histospline function decreases by one.

Results: As a result, a piecewise constant function is obtained in the Sobolev space of functions with square-integrable first-order derivatives on the unit interval, while a quadratic function is formed in the Sobolev space of functions with square-integrable second-order derivatives on the unit interval. Explicit formulas for the coefficients of the histopolating spline are derived, and numerical experiments are presented.

Implication: The constructed histosplines ensure an exact match for the area of the respective histogram bars, providing an efficient framework for function reconstruction in low-order Sobolev spaces.

References

Schoenberg I. J. 1946. Contributions to the problem of approximation of equidistant data by analytic functions. Quarterly of Applied Mathematics. 4(1): 45–99.

Schumaker L. L. 2007. Spline functions: Basic theory. 3rd ed. Cambridge: Cambridge University Press. 512 p.

Cabada A., Hayotov A. R., Shadimetov Kh. M. 2014. Construction of ????????-splines in space ????(????)2 (0, 1) by Sobolev method. Applied Mathematics and Computation. 244: 542–551.

Fischer M., Oja P. 2005. Monotonicity preserving rational spline histopolation. Journal of Computational and Applied Mathematics. 175(1): 195–208.

Kirsiaed E., Oja P., Shah G. W. 2017. Cubic spline histopolation. Mathematical Modelling and Analysis. 22(4): 514–527.

Behforooz G. H. 1995. A new approach to spline functions. Applied Numerical Mathematics. 17(3): 271–276.

Behforooz G. H. 2006. Approximation by integro cubic splines. Applied Mathematics and Computation. 175(1): 8–15.

Wu J., Zhang X. 2015. Integro quadratic spline interpolation. Applied Mathematics and Computation. 269: 201–211.

Budkina N. 2017. On a method of the construction of smoothing histosplines. Proceedings of the Estonian Academy of Sciences. 66(3): 239–246.

Eddargani S., Lamnii A., Lamnii M., Sbibih D., Zidna A. 2019. Algebraic hyperbolic spline quasi-interpolants and applications. J. Comput. Appl. Math. 347: 196–209.

Barrera D., Eddargani S., Lamnii A., Oraiche M. 2021. On non polynomial monotonicitypreserving ????1 spline interpolation. Comp. Math. Methods. 3: e1160.

Barrera D., Eddargani S., Lamnii A. 2021. Uniform algebraic hyperbolic spline quasiinterpolant based on mean integral values. Comp. Math. Methods. 3: e1123.

Ajeddar M., Lamnii A. 2021. Smooth reverse subdivision of uniform algebraic hyperbolic B-splines and wavelets. Int. J. Wavelet Multiresolut. Inf. Process. 19: 2150018.

Mijiddorj R., Zhanlav T. 2021. Algorithm to construct integro splines. ANZIAM J. 63: 359–375.

Eddargani S., Oraiche M., Lamnii A., Louzar M. 2022. ????2 cubic algebraic hyperbolic spline interpolating scheme by means of integral values. Mathematics. 10(9): 1490. doi: https://doi.org/10.3390/math10091490.

Schick N. 2022. Estimating probability density function of vehicle-related time series data using histogram cubic B-spline approximation. In: Proceedings of the 8th International Conference on Vehicle Technology and Intelligent Transport Systems (VEHITS). P. 241–248.

Abbas M., Aslam S., Abdullah F. A., Riaz M. B., Gepreel K. A. 2023. An efficient spline technique for solving time-fractional integro-differential equations. Heliyon. 9(10).

Zhanlav T., Mijiddorj R. 2021. Integro cubic splines on non-uniform grids and their properties. East Asian Journal on Applied Mathematics. 11(2): 406–420.

Mohammadizadeh S., Rashidinia J., Ezzati R. 2024. ????3-spline methods for solving fractional integro-differential equations. Mathematics and Computational Sciences. 5(1): 30–42. doi: https://doi.org/10.30511/MCS.2024.2022960.1153.

Sobolev S. L., Vaskevich V. L. 1997. The theory of cubature formulas. Dordrecht: Kluwer Academic Publishers Group.

Downloads

Published

2026-10-27

Issue

Section

Статьи